# SDR CA140721023

- Difficulty date: July 19, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 27,362 hours
- Engine: Pwa PT6T3
- System (JASC): 6220 · Main Rotor Head
- Part: Fitting
- Part number: 204011180003
- Condition: Cracked
- Location: Drag Brace
- Component: Drag Brace, Bell, 204011140005
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE PERFORMING A DAILY INSPECTION OF THE ACFT, THE AME NOTICED A THIN BLACK LINE ON THE OUTER END OF THE DRAG BRACE FITTING.  AFTER FURTHER INVESTIGATION INCLUDING PAINT REMOVAL FROM THE AFFECTED AREA, THE AME DETERMINED THE FITTING TO BE CRACKED. THE AME THEN GROUNDED THE ACFT AND CONTACTED THE PRMI, STATING WHAT HE HAD FOUND AS WELL AS SENDING PHOTOS OF THE SUSPECT AREA. THE PRMI LOCATED A SERVICEABLE DRAG BRACE ASSEMBLY AND WAS FLOWN TO SERVICE BASE WHERE THE ACFT WAS STATIONED. THE DRAG BRACE ASSEMBLY IN ITS ENTIRETY WAS REPLACED IAW THE MM AND THE ACFT WAS RELEASED FOR RETURN TO SERVICE.  FURTHER EXAMINATION OF THE DRAG BRACE FITTING WAS CARRIED OUT AT THE MAINTENANCE FACILITY AND IT WAS DETERMINED THE CRACK HAD PROPAGATED APPROXIMATELY .333 AROUND AND ABOUT .5" INBD OF THE CIRCUMFERENCE OF THE FITTING.  MFG HAS BEEN NOTIFIED AND WILL BE AT THE MAINTENANCE FACILITY FOR FURTHER INSPECTION OF THE CRACKED FITTING. BOTH THE O/H AND NDT OF THE FITTING WAS CARRIED OUT 47.3 HOURS PRIOR TO DISCOVERY OF THE DEFECT.  THE O/H AND NDT FUNCTIONS WERE CARRIED OUT BY QUALIFIED APPROVED AMO`S.
